It’s been just weeks since I found out about Italians getting bribed to lose weight. And just today, more scientific studies and programs are being conducted to see how money can affect the drive of people to lose weight.
One is a study on providing financial incentives for employees to lose weight:
I’m not sure about these efforts because if you are to lose weight, getting paid to do it should not be your best motivation. But if it works, its sustainability doesn’t seem so sturdy.
What do you think?
Paxil Side Effect: Weight Gain
Depression is a severe but often underestimated disease that has been persistently affecting people all over the world. According to a September 2007 article detailing the survey conducted by the World Health Organization, depression produces far worse figures compared to chronic diseases like diabetes, asthma, and arthritis. The numbers have led professionals such as Dr Nickolai Titov and Professor Gavin Andrews of Clinical Research Unit for Anxiety and Depression for Sydney’s St. Vincent’s Hospital to suggest that treatment for depression should be prioritised the way treatments for other chronic illnesses are.
Nowadays, there are numerous treatments available for depression, but among them, several are more well-known than others like Paxil. According to reports, Paxil has weight changes as one of its side effects, and it is something that many people are expressing concern of.
Paxil and Losing Weight – Paxil’s scientific name is paroxetine hydrochloride or paroxetine for short, and it was launched in the market in 1992 by GlaxoSmithKline. Proven side effects like withdrawal symptoms and suicidal ideation have made the company a target of several legal suits. It is a type of selective serotonin reuptake inhibitor (SSRI) medication used for treating depression.
Weight loss is cited as one of the possible symptoms and indicators of depression, but it is not considered as a significant side effect of the medication. Nevertheless, weight loss does happen because Paxil can act as an appetite suppressant for the medicine-taker.
If weight loss is experienced by a person when taking Paxil, this can be a problem once his doctor permits him to stop taking Paxil. During the first few months, lingering effects of the medication might not make the person notice he is starting to gain weight again. This will only become noticeable after a while, but by then, he may have already gained a worrying amount of weight. When this happens, a person should not start taking Paxil again just to eliminate excess weight, especially so if his depression has been effectively treated already.